Alert archive / Idaho / Tornado Warnings in 2000
Tornado Warning 1, NWS Boise, ID
NWS Boise, ID issued this tornado warning at Jul 18, 2000, 6:57 PM MDT for Ada County, Idaho. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2000, 6:57 PM MDT (00:57 UTC)
- Expired
- Jul 18, 2000, 7:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
County Ada County, ID
The radar
The Boise radar (KCBX), 4 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:57 PM MDT | Tornado F0 | Kuna, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3664 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOI 190058 TORBOI IDC001-190130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BOISE ID 657 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ADA COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITIES OF...KUNA * UNTIL 730 PM MDT * AT 650 PM MDT...THE PUBLIC REPORTED A TORNADO ABOUT 2 MILES SOUTHWEST OF KUNA...MOVING NORTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... KUNA AROUND 700 PM MDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR ObF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at Jul 18, 3:00 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 18, 3:00 PM MDT, 3 hours 57 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 300 PM MDT TUE JUL 18 2000 UPPER 300 MB LOW WITH -14C COLD POOL OVER E OREGON THIS AFTERNOON SHIFTING NE ACROSS N PART OF CWFA THROUGH THIS EVENING EXPECTED TO CONTINUE TO KICK OFF SHOWERS AND TSTMS...SOME WITH BRIEF HEAVY RAIN. LOCAL GUSTY WINDS MAINLY POSSIBLE S HALF OF CWA WHERE DRIER AIR AND DEEPER INVERTED "V" PROFILE IS...WITH HAIL POSSIBLE MAINLY N OREGON AND W-CENTRAL MTNS PART WHERE COOLER WETBULBZERO AND LOWER FREEZING LVLS ETC ARE. HIGHER PW LIES ACROSS THE N AS WELL AND BRIEF HEAVY RAIN POSSIBLE MAINLY THERE. QUICK END TO EVENING CONVECTION EXPECTED AS LOSE DAYTIME HEATING INDUCED STEEP LAPSE RATES...EXCEPTION MAY BE N WITH UPPER LOW. DRYING ACRS S BUILDS N AS FLAT RIDGE OVER AREA BEGINS TO BUILD N IN RESPONSE TO OFFSHORE TROF AND THEN...IN THE EXTENDED...UPPER RIDGE BEGINS ITS SHARPENING AND RETROGRADING FOR HIGHS IN THE UPPER 90S /SNAKE R. VALLEY/ BY SUNDAY AFTERNOON. .BOI...FIRE WEATHER WATCH MALHEUR PROBABLY DISCONTINUED AT 4PM DUE TO MOISTENING THUNDERSTORMS.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:08 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 37 min |
Nearby
Tornado Warnings in Idaho, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.